Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Irregular Periods, poly cystic ovaries, birth control pills, pap test, discomfort, outburst of pimples

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Female/28yrs/80kgs/166cms/Mother of 3yr old - Symptom Irregular Periods. I consulted a doctor and was diagnosed with poly cystic ovaries.The Doc put me on Birth-control pills to regularise my periods. I took it for 6months as per prescription and now I am back to same situation. I have not had periods for last two months after i stopped the pills. I did my pap test and the results were clear. I experience lot of discomfort, outbusrt of pmiples on my body because of this. PLease advise.
Posted Tue, 8 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing to us.

In polycystic ovaries the hormone dis-balance is such that there are long intervals in between two periods. The best way to regularize the periods in such a situation is to take oral pills. Out of many pills available, you can take the pills with some anti androgenic activity like XXXXXXX to decrease the chances of getting pimples.

If you are not having immediate plans for your next baby then you can opt for intrauterine device to regularize your periods with minimal side effects. Some other adjuvant drugs like metformin are also reported to help during weight loss and to upregulate the hormone receptors.

You can discuss these problems with your gynaecologist and she will choose the best option for you.
I hope you have found my answer and recommendations to be both adequate and helpful. Should you have additional questions I am available to address them.

Above answer was peer-reviewed by
Follow-up: Irregular Periods, poly cystic ovaries, birth control pills, pap test, discomfort, outburst of pimples 20 hours later
Hi Doctor
many thanks for your reply. I found it very helpful, but could you tell me what is intrauterine device? I live in Dubai, are these pills like XXXXXXX and Metformin available here locally? Do these pills have any side effects such as weight gain etc?

Kind Regards
Answered by Dr. Rakhi Tayal 8 hours later

Thanks for writing back.
IUD is commonly called copper-T or mirena coil. These are inserted in the uterus for 5 or 7 or 10 years and they prevent ovulation and implantation of fetus in the uterus while keeping the cycles regular. They are safer as compared to oral pills and can be removed earlier if you want to plan a baby.

Yes XXXXXXX and metformin should be available in dubai but these are to be taken only under the guidance of a gynaecologist with proper monitoring.

Regular exercise is indicated to avoid weight gain ( reported in few women).

Sincerely hope it will help.

Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor